Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 95, NWS Blacksburg, VA

July 28, 2005Stokes County, Surry County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 28, 2005, 9:13 PM EDT for Stokes County, Surry County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2005, 9:13 PM EDT (01:13 UTC)
Expired
Jul 28, 2005, 10:04 PM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties Stokes County, NC, Surry County, NC

The radar

The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2005-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2005-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2649 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
2.2
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 290113
SVRRNK
NCC169-171-290200-
/O.NEW.KRNK.SV.W.0095.050729T0113Z-050729T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT THU JUL 28 2005

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
  SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 1000 PM EDT

* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SILOAM TO 4 MILES WEST OF KING TO 8 MILES SOUTHWEST OF
  GERMANTON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
  EAST BEND TO 4 MILES WEST OF KING TO 4 MILES NORTH OF
  WINSTON-SALEM...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...

  SILOAM...
  PINNACLE...
  GERMANTON...
  PILOT MOUNTAIN...
  WALNUT COVE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
YADKIN COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3627 8070 3627 8044 3605 8026 3648 8002
      3653 8014 3653 8041

$$

WP
3 follow-up statements
000 
WWUS51 KRNK 290135
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT THU JUL 28 2005

NCC169-171-290200-
/O.CON.KRNK.SV.W.0095.000000T0000Z-050729T0200Z/
STOKES NC-SURRY NC-
934 PM EDT THU JUL 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM EDT FOR
SURRY AND STOKES COUNTIES...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SILOAM TO DANBURY TO WALNUT COVE...OR ALONG A LINE
EXTENDING FROM PILOT MOUNTAIN TO DANBURY TO WALNUT COVE...MOVING
NORTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PILOT MOUNTAIN BY 940 PM EDT
  DILLARD BY 945 PM EDT
  PRESTONVILLE BY 950 PM EDT
  VADE MECUM BY 955 PM EDT
  AYERSVILLE...SANDY RIDGE...6 MILES SOUTHEAST OF FRANCISCO AND 8
  MILES SOUTH OF COLLINSTOWN BY 1000 PM EDT

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3627 8070 3627 8044 3605 8026 3648 8002
      3653 8014 3653 8041

$$

WP
000 
WWUS51 KRNK 290147
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
947 PM EDT THU JUL 28 2005

NCC171-290157-
/O.CAN.KRNK.SV.W.0095.000000T0000Z-050729T0200Z/
SURRY NC-
947 PM EDT THU JUL 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR SURRY COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED THE COUNTY.

LAT...LON 3626 8026 3627 8024 3626 8005 3653 8003
      3653 8014 3654 8021

$$

NCC169-290200-
/O.CON.KRNK.SV.W.0095.000000T0000Z-050729T0200Z/
STOKES NC-
947 PM EDT THU JUL 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM EDT FOR
STOKES COUNTY...

AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRESTONVILLE TO DILLARD TO 6 MILES SOUTHWEST OF WALNUT
COVE...OR ALONG A LINE EXTENDING FROM SANDY RIDGE TO DANBURY TO 6
MILES SOUTHWEST OF WALNUT COVE...MOVING EAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  AYERSVILLE AND DILLARD BY 955 PM EDT
  PINE HALL BY 1000 PM EDT

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3626 8026 3627 8024 3626 8005 3653 8003
      3653 8014 3654 8021

$$

WP
000 
WWUS51 KRNK 290204
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1002 PM EDT THU JUL 28 2005

NCC169-290212-
/O.EXP.KRNK.SV.W.0095.000000T0000Z-050729T0200Z/
STOKES NC-
1002 PM EDT THU JUL 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR STOKES COUNTY EXPIRED AT 1000
PM EDT...

THE SEVERE THUNDERSTORM EXITED THE COUNTY AND WEAKENED...THEREFORE 
THE WARNING WAS ALLOWED TO EXPIRE.

IF YOU LIVE IN STOKES COUNTY AND HAD DAMAGING WINDS...DOWNED TREES 
OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG 
AT...TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3626 8026 3627 8024 3626 8005 3653 8003
      3653 8014 3654 8021

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 7:49 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 28, 7:49 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT THU JUL 28 2005

.AVIATION...

ONE CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN COUNTY
WARNING AREA WILL CROSS ROA BETWEEN 01-03Z AND WILL LOWER THE CIGS
AND VSBYS TO MVFR LEVELS. A LINE OF STRONGER THUNDERSTORMS IS ALSO
APPROACHING FROM NORTH CAROLINA AND IS EXPECTED TO REACH DAN
AROUND 03Z...RESULTING IN MVFR TO IFR CONDTITIONS. DUE TO LIGHT
WINDS AND HIGH AMOUNTS OF LOW LEVEL MOISTURE...MVFR FOG WILL FORM
AGAIN OVERNIGHT. HOWEVER VSBYS AND CIGS AT LWB WL BE LFR TO LIFR
AFT 08Z. MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY
AFTERNOON.

&&

.PREVIOUS DISCUSSION...
(ISSUED 301 PM EDT THU JUL 28 2005)

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

WAVE FORMING ALONG SURFACE BOUNDARY DRAPED DOWN ACROSS THE CENTRAL
CAROLINAS TO INTENSITY LATER TODAY AND THIS EVENING. BOTH 12Z NAM
AND GFS MODELS PAINTING BULLSEYE OF SIGNIFICANT PRECIPITATION TOWARD
SOUTHSIDE VA/NW NC PIEDMONT TONIGHT. THINKING THIS FEEDBACK PROBLEM
WITH MODELS HAS TO DO WITH OVER INTENSIFICATION OF WAVE LEADING TO
STRONGER MOISTURE CONVERGENCE AND HIGHER PRECIPITABLE WATER VALUES.
WITH THAT IN MIND...WILL CUT BACK ON RAINFALL AMOUNTS OVERNIGHT
WHILE GOING WITH LIKELY TO CATEGORICAL POPS AND MENTION HEAVY RAIN
THIS EVENING.

MODELS DIFFER ON SOLUTION INTO FRIDAY NIGHT. NAM PUSHING FRONT AND
PCPN TO THE EAST COAST AS WAVE MOVES NORTH FRIDAY EVENING. GFS KEEPS
BOUNDARY OVER CENTRAL VA/NC WITH ANOTHER WAVE TRACKING THROUGH
EASTERN CWA THEN FINALLY PUSHES FRONT AND PCPN TO THE EAST COAST ON
SATURDAY. BASED ON MODEL JET STRUCTURE...GFS MAYBE RIGHT.  THEN
AGAIN NAM COULD BE RIGHT WITH WESTERLY FLOW FOLLOWING WAVE PASSAGE.
WILL TAKE A COMPRISE BETWEEN THESE TWO MODELS SOLUTIONS KEEPING
HIGHEST POPS TOWARD SE CWA.

WITH LIKELY TO CATEGORICAL POPS IN THE AREA...DAYTIME HIGH
TEMPERATURES WILL BE BELOW NORMAL BY 10 OR SO DEGREES. THICKENING
CLOUD COVER OVERNIGHT WILL RESULT IN LITTLE DIURNAL TEMPERATURE
DROP...THEREFORE OVERNIGHT LOWS WILL BE NEAR NORMAL.

LONG TERM (SATURDAY THROUGH THURSDAY)...

UPPER LEVEL PATTERN TO REMAIN RATHER STAGNANT OVER THE WEEKEND AND
INTO NEXT WEEK...UPPER LEVEL RIDGE OVER WESTERN USA...TROUGH ACROSS
THE OH/TN/S MS VALLEY...UPPER LEVEL RIDGE OFF THE SE COAST/BERMUDA.
THE TROUGH AND SE COASTAL RIDGE WILL CONTINUE TO BRING MOISTURE IN
FROM THE GULF TO THE MID AND UPPER LEVELS. LOWER LEVELS WILL SEE
MORE DRY AIR ADVECTING IN FROM THE NORTHEAST. THE FOCUS FOR PCPN
WILL BE DETERMINED BY THE POSITION OF ANY SURFACE FRONT AND WAVES
RIDING ALONG THIS BOUNDARY. CURRENT FRONT IS EXPECTED TO MOVE TO THE
EAST COAST TODAY THEN EVENTUALLY WASHOUT BY MONDAY. A SECOND FRONT
IS EXPECTED TO APPROACH THE AREA BY THE MIDDLE OF NEXT WEEK...BUT
WITH STAGNANT PATTERN...NOT EXPECTING FRONT TO ENTER THE REGION.
WITH TODAYS SURFACE FRONT SOUTH OF THE AREA THROUGH THE
WEEKEND...BEST CHC FOR SCT SHOWERS WILL BE ALONG THE NC/VA BORDER.
ALSO...TEMPERATURES WILL BE COOLER THAN NORMAL AS NORTHEASTERLY FLOW
CONTINUES TO FILTER IN SOME COOLER AIR. ONCE FRONT WASHES OUT AND
NORTHEASTERLY FLOW WEAKENS BY MID WEEK...TEMPERATURES WILL RETURN TO
NORMAL.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

AMS
Hazardous weather outlook, Jul 28, 3:46 PM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT THU JUL 28 2005

NCZ003>006-019-020-VAZ032-043-044-058-292000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-HALIFAX-
346 PM EDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS THE AREA
LATER THIS AFTERNOON AND INTO THIS EVENING. SOME OF THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...ISOLATED LARGE HAIL
AND TORRENTIAL DOWNPOURS.THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

NCZ001-002-018-VAZ015-016-292000-
ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-
346 PM EDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
MOUNTAINS BY LATE THIS AFTERNOON INTO THIS EVENING. A FEW OF
THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING
WINDS...HAIL AND LOCALLY VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

VAZ007-009>014-017>020-022>024-033>035-045>047-059-WVZ042>045-
292000-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-
AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-
MONROE-GREENBRIER-
346 PM EDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...SOUTHEAST
WEST VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE AREA THIS
AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...ISOLATED LARGE HAIL AND TORRENTIAL DOWNPOURS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Jul 28, 5:19 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     3 W BUENA VISTA CITY    37.73N 79.42W
07/28/2005                   ROCKBRIDGE         VA   LAW ENFORCEMENT

            TREES DOWN ALONG INTERSTATE 81.

0450 PM     TSTM WND DMG     1 W BUENA VISTA CITY    37.73N 79.39W
07/28/2005                   ROCKBRIDGE         VA   LAW ENFORCEMENT

            TREES DOWN.

&&

WPERRY
Local storm report, Jul 28, 5:52 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             COLLIERSTOWN            37.77N 79.58W
07/28/2005  1.25 INCH        ROCKBRIDGE         VA   EMERGENCY MNGR

0425 PM     TSTM WND DMG     COLLIERSTOWN            37.77N 79.58W
07/28/2005                   ROCKBRIDGE         VA   EMERGENCY MNGR

            NUMEROUS TREES DOWN. WINDOWS BLOWN OUT IN HOUSES.

&&

AMS
Local storm report, Jul 28, 6:31 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     CHILHOWIE               36.80N 81.68W
07/28/2005                   SMYTH              VA   LAW ENFORCEMENT

            TREES DOWN.

&&

WPERRY
Local storm report, Jul 28, 6:56 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     5 E ATKINS              36.87N 81.33W
07/28/2005  68 MPH           SMYTH              VA   AWOS

&&

WPERRY
Special weather statement, Jul 28, 8:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT THU JUL 28 2005

NCZ004>006-020-VAZ044-058-290115-
CASWELL-HALIFAX-PITTSYLVANIA-ROCKINGHAM-STOKES-YADKIN-
820 PM EDT THU JUL 28 2005

A LINE OF STRONG THUNDERSTORMS WILL BE MOVING INTO THE NORTHWEST
PIEDMONT OF NORTH CAROLINA AND EVENTUALLY INTO SOUTHSIDE VIRGINIA
THROUGH 11 PM. THE STORMS WILL MOVE THROUGH YADKIN COUNTY BETWEEN
735 PM AND 830 PM...REACHING STOKES AND ROCKINGHAM COUNTIES BY 915
PM. EXPECT DEADLY CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH
AND VERY HEAVY RAIN WITH THE STRONGEST STORMS. THESE STORMS...IF
THEY HOLD TOGETHER WILL MAKE IT TO DANVILLE BY 1030 PM. BE PREPARED
FOR THIS STORMS. STAY INDOORS AND AWAY FROM WINDOWS. IF TRAVELING...
TORRENTIAL DOWNPOURS WILL CAUSE EXTENSIVE PONDING OF WATER ON THE
ROADS.

05
Local storm report, Jul 28, 9:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            COVINGTON CITY          37.78N 79.98W
07/28/2005                   COVINGTON          VA   LAW ENFORCEMENT

            MAIN STREET AND OTHER STREETS IN THE CENTRAL PORTIONS OF
            THE CITY HAD WATER 6 TO 7 INCHES DEEP ON THEM.

&&

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:27 PM EDTSevere Thunderstorm WarningRNKYadkin65 min
Jul 28, 10:06 PM EDTSevere Thunderstorm WarningRNKRockingham42 min
Jul 28, 10:19 PM EDTSevere Thunderstorm WarningRNKCaswell41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.